Betti Numbers of Cut Ideals of Trees

Samu Potka, Camilo Sarmiento

Abstract


Cut ideals, introduced by Sturmfels and Sullivant, are used in phylogenetics and algebraic
statistics. We study the minimal free resolutions of cut ideals of tree graphs. By employing
basic methods from combinatorial topology, we obtain upper bounds for the Betti numbers of this
type of ideals. These take the form of simple formulas on the number of vertices, which arise from
the enumeration of induced subgraphs of certain incomparability graphs associated to the edge
sets of trees.


Keywords


Betti numbers, cut ideals, tree graphs

Full Text:

PDF

References


Published Year: 2013

Volume: 4

Number: 1

Page Numbers: 108-117




DOI: http://dx.doi.org/10.18409/jas.v4i1.21

Refbacks

  • There are currently no refbacks.